Are you on any other drugs except metformin.
One issue one needs to be aware of metformin - and I assume standard met. - not extended release; is that met can if in sufficient dose really cause liver to haul back on glucose release leaving you with net glucose shortage and assuming tight low glycemic diet.
See Salk/John Hopkins childrens research on met and effect on liver.
Also, pancreas may now be performing better and putting out more insulin.
WHat is timing of lows versus when metformin is up to strength in blood. Typically for me; it takes 2.5 hours from ingestion to full strength in blood and lasts 2 to 2.5 hours - usual duration is one to 3 hours.
I typcally see BG drop as metformin comes to full strength at 2.5 hours after ingestion on my leaky liver releasing excess glucose.
Other issues is to be sure you have not picked up extra house guests in your intestine - giardia/criptosporidium comsuming all the glucose they can grab.
Another thought is that be sure you are not short changing your diet in that pancreas is kicking all sorts of insulin on bolus but load in gut is smallish - all low gylycemic and little carbs. Body does not really know accurate weight/glucose load on a stomach input. Been there - done that.
Typcally, when BG drops sub 70 - liver is supposed to hammer it back up with a liver dump back to no more than normal plus 20 percent. With Metformin on board, you may be cutting off liver release of glucose causing artificial low.
I am on cgms so get to see all these riots first hand.
The other possible riot is that one is on insulin - glyburide/starlix and pancreas suddenly decides to go back to work and body now uses your own insulin it was ignoring and now one suddenly has twice as much active insulin causing a nasty low.
If you are doing sufficient hearty exercise and carbs control, one can get insulin resistance dropped and see better glucose regulation.
I would get your Doctor on this and assist you resolving.